NRAS

embarrassing question.

I have recently went back on arava 10mg after coming off it for about 6 weeks due to itching and just general wierdness on it. NOw 5 days in I have a big puss filled blister on my stomach of all places, i have also got the summer cold, itchy throat, sinuses etc. Is it arava causing this or ra.

17 Replies
oldestnewest

I've been on Leflunomide for about 5 year and never had any of those symptoms. It sounds like it could be the beginning of hay fever or as you say just the cold. Try some antihistamines they might ease the symptoms.

As for the blister that could be an abscess. I've just had one on the top of my thigh, at first I thought it was an ingrown hair but it turned out to be a nasty abscess growing. You need to get it seen to properly and get some antibiotics, you don't need to stop the Lef with the antibiotics they give you.

Beth xx

Reply

Thanks Beth you are right its the cold, I am on antihistamines to try and ward off the skin side effects from the leflunomide. Think it is a blister but i am so so poor at medical things, i will ring the doctor tomorrow.

Reply

Hi Mads, I can't imagine a blister filling with pus, pus is usually a sign of dead skin cells and infection growing. Whatever it is hope the doctor has some answers for you.

I've always blamed Lef for causing depression and making me feel miserable (sounds mad I know) but when I stop them I usually feel great within days. Sadly the consultant insists I stay on them so every six month or so I stop them for a couple of month to give my body a break. Strange thing is my blood markers never really change when I'm off them sadly though the body does seize up. lol xxx

Reply

i blame arava for everything. My consultant is very insistant that i stay on this as well. I have had a worsening itchy skin rash since going on it and i thought that was one of the things that got you off it but she is getting me to try and overcome that with other medication. The worst thing though is that my blood pressure has risen since i have been on it and that is very annoying - i have always had low to normal regardless of weight and feel that i will be more insistent when i see the consultant on friday that i come off it.

You know if you wear shoes too tight and you get a blister at the back of your foot due to the chaffing. That is what its like right in the middle of my stomach.

You know the lefl could have been the cause of depression, i put it down to going on and off steroids. I am now on an antidepressant and i cannot tell you the difference that has made to my life.

Thank you Beth

Reply

I have abcess every now and then I have. retuximab but I think it's ra thats the cause. I know this sounds mad but I put manukahoney on and it heals it in no time a bit sticky tho x

Reply

Thanks BM i was going to put witch hazel on it do you think that would do the trick -

Reply

I'm on mtx but since xmas i've had trouble with my breathing,i've been treated for chest infection,now its nasal spray as i seem to have blocked sinuses,but still i'm not getting better. I can't say if it is caused by the mtx as i haven't been on it now for 9weeks.

Hope you soon start to feel beter.

sylvi.xx

Reply

I am just off an antibiotic due to sinus problems Sylvi, it cleared the pain but not the stuffiness - i used olbas oil in a basin of hot water and a towel so that n steam could escape and that certainly cleared them albeit for a short time.

Reply

I think you should ask your doctor tomorrow Mads. Have you got any magnesium sulphate paste or manuka honey at home and also some dressing pads? If so then put some on the dressing pad (I use magnesium sulphate past as when badly overweight I used to get boils on my groin so yours sounds less embarassing than that at least!). It works really well and I know that a friend with septic knee (caused by OA) had the practice nurses use manuka honey on it to fight the infection so it's quite well recognised practice. May be the Lef I guess but more likely you are rundown with that cold and Lef may be compounding. Lots of rest and try to see the doc tomorrow. TTx

Reply

Now that i am going through all the answers i think it is definetly a blister and it may have occured from the long journey yesterday at the funeral maybe the seat belt or high trousers!! I hate this bloody disease i never know if something is serious or if i am making a big deal about nothing. I will try and get talking to doctor/nurse tomorrow. Ofcourse i blame the arava because i hate it. Thanks Tilda.

Reply

If the abcess is infected you may need antibiotics x

Reply

Summer it looks like a really big blister and it is not red more clear. Gosh i really wish i took more notice of stuff in medical programmes i am useless at knowing what is going on with myself.

Reply

Mads has a time come where it might be worth considering an anti-tnf instead of Arava? As you know I'm struggling with all sorts of stuff just now and maybe it does relate to the MTX or maybe it doesn't - but if I had an itchy rash all over and now blisters and sniffles and stuff I would have run a mile I suspect.

I think you're very brave trying it again - I know it works for the RA but as someone said on my MTX and depression question there are other drugs and nothing is worth this level of additional suffering for. The odd coldsore perhaps or a wee bit of hair loss and the odd spell of nausea but to itch all over is so nasty I really do feel that you need to convey this to the rheumy when you see her or him in a few weeks time. Tilda xxx

Reply

Yes Tilda, it may nothing to do with the arava but i sincerely believe that it does and the neck itching has started once more so i am defiently going to see if i can get it changed to something else on Friday. I have another dmard to go before they consider the antitnfs. I am going to be quite insistent.

Reply

Good for you be firm - yes me too - I saw GP this morning about depression and he was great. Will blog quickly now. TTxxxx

Reply

Hi Mads

I think your blister is a signe of an infection, it could be an opportunistic infection and I agree with Summer you will need antibiotics to treat the blister/boil.

I completely understand that if you are not happy with a drug, then you should be allowed to change it, after all its you taking it not the consultant. So stick to your guns and get it changed - good luck with that.

Hope your nigley problem clear up soon

Sci :)

Reply

Thanks Sci, my summer cold has turned into a very nasty yucky cold - to be totally gross now - the blister did burst so i have covered it in fear of infection. Hopefully i will get all of my questions answered this Friday, i don't like feeling so unhealthy. I am definetly going to start looking after myself better - this appears to be a wake up call for a more healthy way of life.

Reply

You may also like...